Dahlia Posted July 25, 2010 Share Posted July 25, 2010 I've been taking Lithium for my Bipolar II for about four months now. I'm happy to say that I feel really good. I was very hesitant to start taking medication, but I am glad I finally decided to. I only found the guts to start the Lithium through the outpouring of input, advice, and support I found here on crazyboards.org. With that being said, I am here again for some input and advice. While I feel stable and more well-adjusted than probably I've ever felt before on the Lithium, I have gained a considerable amount of weight. As you can imagine, gaining this weight has been quite upsetting for me. I wasn't thin to begin with, but I'd say I've put on between 15 - 20 pounds in just the past 3 months or so! Yikes, and it seems like it might be continuing. I have spoken to my psychiatrist about it and he is very understanding. He has suggested that perhaps I try taking Topamax instead. It's a mood stabilizer also prescribed for Bipolar, but it's known to have weight LOSS as a side effect. At first, I didn't really consider it much since I feel so good and stable on Lithium. Now, that my pants are getting tighter and I can't fit into some of my clothes, I'm starting to think more about Topamax. So, have any of you taken Topamax before? If so, what was your experience with it like? Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.